MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS¿ SMARTSITE¿ EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS¿ SMARTSITE¿ EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET
Model Number 20028E
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that 6 of the bd alaris¿ smartsite¿ extension set clogged.The following information was provided by the initial reporter: we have been experiencing some issues with our.2 micron filter not priming.The rn will attempt to prime the medication, but it will stop when it gets to the filter.The rn will then hook up a 10ml normal saline syringe and try to prime but is met with resistance.
 
Additional Manufacturer Narrative
B.3.Date of event: unknown.The date received by manufacturer has been used for this field.H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.D.4 device expiration date: unknown.H.4.Device manufacture date: unknown.
 
Additional Manufacturer Narrative
The following fields have been updated due to additional information: device available for eval?: yes.Returned to manufacturer on: 16-may-2023.Investigation summary: one sample (model #20028e, lot #22049384) was returned by the customer.It was reported by the customer that they are experiencing some issues with our.2-micron filter not priming.The set was examined for defects and abnormalities.No defects or abnormalities were observed.The sample was connected to a 10ml bd syringe, and attempted to be flushed with water.The sample was unable to be flushed.The sample appeared to be occluded at the outlet of the filter.The sample was further examined under magnification where an occlusion can be observed.The customer complaint can be verified in this sample.A quality notification was sent to the manufacturer.The manufacturer was able to confirm the failure.After investigation, the potential root cause of occlusion between the tubing (pn 605518-000) and filter (pn 10012217) was related to excess solvent by failure of the solvent dispenser.An opportunity was detected in the bushing selection to decrease the amount of solvent.Corrective and preventive actions: the failure mode was addressed and as part of the actions taken, the use of a grooved bushing will be evaluated to reduce the amount of solvent.Additionally, a quality alert was generated on (b)(6) 2023 to reinforce the escalation of failure in solvent dispenser.We will continue to monitor related complaints to take the necessary actions to address this failure mode.A device history record review for model 20028e lot number 22049384 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 29apr2022.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description

Brand Name
BD ALARIS¿ SMARTSITE¿ EXTENSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key16849321
Report Number9616066-2023-00797
Device Sequence Number6865541
Product Code FPA
UDI-Device Identifier07613203012393
UDI-Public(01)07613203012393
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K960280
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number20028E
Device Catalogue Number20028E
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2023
Supplement Date Received by Manufacturer10/16/2023
Initial Report FDA Received Date05/01/2023
Supplement Report FDA Received Date10/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown